MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 40MM 12/14 SHORT+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. BIOLOX DELTA HEAD 40MM 12/14 SHORT+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 71346004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Joint Laxity (4526); Medical device site infection (4845)
Date of Event 03/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery of his right tha system (unknown product) on (b)(6) 2020 due to periprosthetic joint infection, and right total hip arthroplasty with multiple dislocations.During the revision surgery, the whole primary tha system was explanted and replaced with a redapt modular shell with a redapt stem.As reported, on (b)(6) 2020, the patient suffered from instability following right revision tha and periprosthetic joint infection and was revised again.During this second revision surgery, the femoral head, and the acetabular liner were explanted.There is no further information at this time.The current state of health of the patient is unknown.
 
Additional Manufacturer Narrative
H10: internal reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication identified through the review of clinical evidence from post market clinical data collection activities that includes reference to the use of a smith+nephew product.The reported issue(s) relate to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Additional information: date of event (b3).

Brand Name
BIOLOX DELTA HEAD 40MM 12/14 SHORT+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20203020
Report Number1020279-2024-01817
Device Sequence Number20501932
Product Code LZO
UDI-Device Identifier03596010656711
UDI-Public3596010656711
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K100412
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number71346004
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332530 / REF SPHER HEAD SCREW 30MM; 71332535 / REF SPHER HEAD SCREW 35MM; 71338680 / R3 0 DEG XLPE ACET LNR 40MM X 58MM; 71338689 / R3 20 DEG XLPE LNR 40MM ID X 60 OD; 71352360 / REDAPT MODULAR SHELL 60MM; 71354503 / REDAPT LOCKING SCREW 20MM; 71354731 / REDAPT SLVLS MONO STEM 240MM SZ 23 HO
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale
Patient Weight95 KG